Alert archive / Nevada / Wind Advisories in 2016

Wind Advisory 14, NWS Elko, NV

April 21, 20165 counties in Nevada

NWS Elko, NV issued this wind advisory at Apr 21, 2016, 2:17 PM PDT for 5 counties in Nevada. It took effect at Apr 22, 2016, 11:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2016, 2:17 PM PDT (21:17 UTC)
In effect from
Apr 22, 2016, 11:00 AM PDT
Expired
Apr 22, 2016, 9:00 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2016-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2016-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2711 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

367 
WWUS75 KLKN 212117
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
217 PM PDT THU APR 21 2016

NVZ035-040-041-221530-
/O.NEW.KLKN.WI.Y.0014.160422T1800Z-160423T0400Z/
WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
217 PM PDT THU APR 21 2016

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY
...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY.


* WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP
  TO 55 MPH ARE LIKELY IN AND NEAR THE ADVISORY AREA. WINDS WILL
  TURN MORE WESTERLY BY LATE AFTERNOON IN NORTHWEST NYE COUNTY.

* TIMING...WINDS WILL QUICKLY INCREASE AFTER 11 AM BEFORE
  DIMINISHING BY EVENING.

* IMPACTS...THESE STRONG AND GUSTY WINDS WILL CREATE AREAS OF
  BLOWING DUST WHICH MAY REDUCE VISIBILITY IN AND NEAR THE
  ADVISORY AREA. ADDITIONALLY...UNSECURED ITEMS MAYBE BLOWN AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
3 follow-up statements
211 
WWUS75 KLKN 220923
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
223 AM PDT FRI APR 22 2016

NVZ033-037-039-230400-
/O.EXA.KLKN.WI.Y.0014.160422T1800Z-160423T0400Z/
SOUTHEASTERN ELKO COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...WELLS...PEQUOP SUMMIT
223 AM PDT FRI APR 22 2016

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS
EVENING. 

* WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP
  TO 55 MPH.

* TIMING...WINDS WILL BECOME GUSTY BY LATE THIS MORNING AND
  REMAIN STRONG INTO THE EARLY EVENING HOURS.

* IMPACTS...GUSTY WINDS WILL CREATE AREAS OF BLOWING DUST WHICH
  MAY REDUCE VISIBILITY. TRAVEL ACROSS EAST-WEST ROADWAYS MAY BE
  CHALLENGING FOR HIGH PROFILE VEHICLES DUE TO SOUTHERLY CROSS
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ035-040-041-230400-
/O.CON.KLKN.WI.Y.0014.160422T1800Z-160423T0400Z/
WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
223 AM PDT FRI APR 22 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING...

* WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP
  TO 55 MPH.

* TIMING...WINDS WILL BECOME GUSTY BY LATE THIS MORNING AND
  REMAIN STRONG INTO THE EARLY EVENING HOURS.  

* IMPACTS...GUSTY WINDS WILL CREATE AREAS OF BLOWING DUST WHICH
  MAY REDUCE VISIBILITY. TRAVEL ACROSS EAST-WEST ROADWAYS MAY BE
  CHALLENGING FOR HIGH PROFILE VEHICLES DUE TO SOUTHERLY CROSS
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JR
272 
WWUS75 KLKN 222108
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
208 PM PDT FRI APR 22 2016

NVZ033-037-039-230400-
/O.CON.KLKN.WI.Y.0014.000000T0000Z-160423T0400Z/
SOUTHEASTERN ELKO COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...WELLS...PEQUOP SUMMIT
208 PM PDT FRI APR 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP 
  TO 55 MPH. 

* TIMING...WINDS WILL REMAIN STRONG INTO THE EARLY EVENING HOURS.

* IMPACTS...GUSTY WINDS WILL CREATE AREAS OF BLOWING DUST WHICH 
  MAY REDUCE VISIBILITY. TRAVEL ACROSS EAST-WEST ROADWAYS MAY 
  BE CHALLENGING FOR HIGH PROFILE VEHICLES DUE TO SOUTHERLY 
  CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ035-040-041-230400-
/O.CON.KLKN.WI.Y.0014.000000T0000Z-160423T0400Z/
WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
208 PM PDT FRI APR 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
...

* WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP
  TO 55 MPH.

* TIMING...WINDS WILL REMAIN STRONG AND GUSTY INTO THE EARLY
  EVENING HOURS.

* IMPACTS...GUSTY WINDS WILL CREATE AREAS OF BLOWING DUST WHICH
  WILL REDUCE VISIBILITY. TRAVEL ACROSS EAST-WEST ROADWAYS MAY BE
  CHALLENGING FOR HIGH PROFILE VEHICLES DUE TO SOUTHERLY CROSS
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
291 
WWUS75 KLKN 230359
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
859 PM PDT FRI APR 22 2016

NVZ033-037-039-230500-
/O.EXP.KLKN.WI.Y.0014.000000T0000Z-160423T0400Z/
SOUTHEASTERN ELKO COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...WELLS...PEQUOP SUMMIT
859 PM PDT FRI APR 22 2016

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

WINDS ACROSS EASTERN ELKO COUNTY ARE FALLING BELOW ADVISORY
CRITERIA THIS EVENING. AS SUCH THE WIND ADVISORIES THAT WERE IN
EFFECT THROUGH 9 PM PDT WILL BE EXPIRING. 

$$

NVZ035-040-041-230500-
/O.EXP.KLKN.WI.Y.0014.000000T0000Z-160423T0400Z/
WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
859 PM PDT FRI APR 22 2016

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

SOME LOCALIZED AREAS ACROSS SOUTHERN WHITE PINE AND NORTHEASTERN
NYE COUNTY MAY REMAIN GUSTY FOR THE NEXT COUPLE HOURS...HOWEVER
WINDS ACROSS MOST OF CENTRAL NEVADA HAVE FALLEN BELOW ADVISORY
LEVELS AND WILL CONTINUE TO WEAKEN THROUGH THE OVERNIGHT HOURS. AS
SUCH THE WIND ADVISORIES FOR CENTRAL NEVADA WILL EXPIRE AT 9 PM
PDT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 21, 9:25 AM PDT, 4 hours 52 minutes earlier.

Area forecast discussion, Apr 21, 9:25 AM PDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
925 AM PDT THU APR 21 2016

.SYNOPSIS...DRY AND BREEZY TODAY WITH WELL ABOVE NORMAL
TEMPERATURES. COOLER AIR BEGINS TO SPREAD IN FROM THE NORTHWEST ON
FRIDAY AHEAD OF THE NEXT STORM SYSTEM. SOUTHWEST WINDS ON FRIDAY
WILL BE BREEZY TO LOCALLY WINDY WITH INCREASING RAIN. MUCH COLDER
ON SATURDAY...WITH SOME VALLEY LOCATIONS SEEING A LITTLE SNOW. A
BREAK IN THE WET WEATHER SATURDAY NIGHT INTO SUNDAY MORNING BEFORE
MORE RAIN AND SNOW MOVES INTO THE REGION

&&

.UPDATE...BASED ON CURRENT TEMPS...BUMP UP MAX TEMPS TODAY A
COUPLE OF DEGREES. MANY LOCATIONS WILL BE NEAR OR EXCEED 80F. NO
OTHER CHANGES MADE.

&&

.PREV DISCUSSION... /ISSUED AT 240 AM /

SYNOPSIS...DRY AND BREEZY TODAY WITH WELL ABOVE NORMAL
TEMPERATURES. COOLER AIR BEGINS TO SPREAD IN FROM THE NORTHWEST ON
FRIDAY AHEAD OF THE NEXT STORM SYSTEM. SOUTHWEST WINDS ON FRIDAY
WILL BE BREEZY TO LOCALLY WINDY WITH INCREASING RAIN. MUCH COLDER
ON SATURDAY...WITH SOME VALLEY LOCATIONS SEEING A LITTLE SNOW. A
BREAK IN THE WET WEATHER SATURDAY NIGHT INTO SUNDAY MORNING BEFORE
MORE RAIN AND SNOW MOVES INTO THE REGION.

SHORT TERM...TODAY THROUGH SATURDAY. VERY WARM TODAY WITH HIGH
TEMPERATURES RUNNING 15-20 DEGREES ABOVE NORMAL...GENERALLY UPPER
70 HOWEVER SOME LOWER ELEVATION VALLEY LOCATIONS SUCH AS
WINNEMUCCA AND WEST WENDOVER SHOULD REACH 80. AS THE RECENT RIDGE
EJECTS EAST TODAY TROUGH ENERGY WILL MOVE IN ALONG THE WEST COAST.
SOUTHWESTERLY FLOW ALOFT INCREASED OUT AHEAD OF THE APPROACHING
SYSTEM...WITH INCREASING SOUTHERLY WINDS THIS AFTERNOON. BREEZY
CONDITIONS ARE EXPECTED ACROSS MUCH OF CENTRAL NEVADA
TODAY...ESPECIALLY OVER HIGH TERRAIN.

RAIN RETURNS TO NORTHWESTERN NEVADA LATER TONIGHT AND SPREADS
EAST-SOUTHEAST ACROSS THE CWA ON FRIDAY. MAY SEE SOME ISOLATED
THUNDERSTORMS ON FRIDAY AFTERNOON TOO AS WEAK INSTABILITY SETS UP
UNDER THE SOUTHWEST FLOW ALOFT. AS TROUGH ENERGY REACHES THE
WESTERN EDGE OF THE GREAT BASIN FRIDAY...SOUTHWESTERLY WINDS WILL
INCREASE. STRONGEST WINDS ON FRIDAY WILL BE OVER CENTRAL
NEVADA WHERE WINDS WILL APPROACH ADVISORY LEVELS...HOWEVER
NORTHERN NEVADA WILL ALSO HAVE SOME BREEZY WINDS.

FRIDAY NIGHT RAIN IS EXPECTED TO MOVE OVER MOST OF NORTHERN AND
CENTRAL NEVADA...WITH SNOW LEVELS LOWERING TOWARD VALLEY FLOOR BY
SATURDAY MORNING. HIGHER ELEVATION VALLEY AREAS SUCH AS ELY SHOULD
SEE A LITTLE SNOW SATURDAY MORNING. MID- ELEVATION VALLEY AREAS
SUCH AS ELKO SHOULD SEE RAIN CHANGING TO A RAIN/SNOW
MIX...POSSIBLY WITH A BRIEF PERIOD OF ALL SNOW. LOWEST ELEVATION
AREAS SUCH AS WINNEMUCCA AND WEST WENDOVER WILL SEE ONLY RAIN.
SHOWERS TAPER OFF FROM WEST TO EAST ON SATURDAY...WITH
PRECIPITATION IN ALL VALLEY AREAS EXPECTED TO BE RAIN SATURDAY
AFTERNOON AS TEMPERATURES CLIMB BACK INTO THE UPPER 40S TO UPPER
50S.

LONG TERM...SATURDAY NIGHT THROUGH NEXT WEDNESDAY. MODELS ARE IN
BETTER AGREEMENT WITH THE UPCOMING STORM TRACK AND ARE ADVERTISING
A LENGTHY UNSETTLED PERIOD. A SERIES OF WEATHER SYSTEMS WILL BRING
RAIN SHOWERS...THUNDERSTORMS...THEN SNOW TO MOST OF THE GREAT
BASIN.

SATURDAY NIGHT THROUGH SUNDAY MORNING. THIS WILL BE SOMEWHAT OF A
DRY PERIOD. THE FIRST IN A SERIES OF STORMS WILL BE EXITING THE
STATE AND MOISTURE WILL TAPER OFF OVER NORTHEAST ELKO COUNTY
SATURDAY NIGHT. IN THE PROGRESSIVE FLOW ALOFT...A SHORT WAVE RIDGE
AXIS WILL PASS THROUGH THE STATE EARLY SUNDAY MORNING. THEN THE
NEXT SHORTWAVE LOW WILL BEGIN TO INTRODUCE SOME SHOWER ACTIVITY
ACROSS HUMBOLDT COUNTY AND POSSIBLY NEAR THE BORDER WITH IDAHO
LATER SUNDAY MORNING.

SUNDAY AFTERNOON THROUGH TUESDAY. MODEL AGREEMENT IS BETTER TODAY
THAN 24 HOURS AGO. LOW PRESSURE WILL MOVE IN OFF THE
PACIFIC...TRAVERSE OREGON...AND TRAVEL DOWN THE SPINE OF THE
SIERRA- NEVADA RANGE. THIS WILL FAVOR THE EASTERN HALF OF THE
STATE FOR THE POSSIBILITY OF RECEIVING A GOOD MOIST FLOW. NYE
COUNTY SEEMS TO BE THE SOUTHERN-MOST EXTENT MODELED FOR THE LOW
CENTER MONDAY AFTERNOON BEFORE IT BEGINS TO EJECT EAST-
NORTHEAST...PROVIDING A GOOD WRAP-AROUND MOISTURE EFFECT FOR
NORTHEAST NEVADA. SNOW LEVELS WILL BE FALLING TO THE VALLEY FLOORS
WEST TO EAST MONDAY THUS SNOW SHOULD FALL IN THE VALLEYS MONDAY
THROUGH TUESDAY. TRAVEL IMPACTS SHOULD BE MINIMAL MONDAY PROPER
SINCE ROAD TEMPERATURES WILL BE ABOVE FREEZING. MONDAY EVENING MAY
GET A LITTLE DICEY EAST OF THE RUBY MOUNTAINS AS TEMPERATURES FALL
BUT THEN PRECIPITATION RATES SHOULD DECREASE AS THE LOW CENTER
MOVES EAST OF THE STATE. THERE IS THE POSSIBILITY FOR SEVERAL
INCHES OF WRAP-AROUND SNOWFALL IN THE COOLER AIR OVER NORTHERN
ELKO COUNTY MONDAY THROUGH TUESDAY. AT THIS JUNCTURE...IT IS
POSSIBLE FOR NORTHERN ELKO COUNTY TO RECEIVE SEVERAL INCHES OF
VALLEY SNOW ACCUMULATION WITH THE QPF BULLSEYE NEAR THE IDAHO
BORDER WITH ELKO COUNTY INDICATING 8-10 INCHES OF SNOW FOR THE
JARBIDGE WILDERNESS AREA.

TUESDAY NIGHT THROUGH WEDNESDAY. SHOWERS WILL TAPER OFF TUESDAY
NIGHT AND MODELS ARE SHOWING ANOTHER SHORT WAVE MOVING IN BY
WEDNESDAY. THERE IS A LITTLE MORE DISAGREEMENT WITH TIMING AND
PRECIPITATION WITH THIS THIRD IN A SERIES OF SHORTWAVES.

AVIATION...VFR CONDITIONS ARE EXPECTED AT KWMC KEKO KELY AND KTPH
THROUGH FRIDAY MORNING.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

85/91

Nearby

Wind Advisories in Nevada, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.